It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi, I am doing a slow taper from Klonopin (benzodiazepene, for anxiety), different than the pain pills, for some reason, I never liked pain pills (Thank God!!), but I am an addict and drank for 20 years, did other drugs recreationally, and became addicted and abused Klonopin for about 2 years starting 2 years and 42 days ago (I have 42 days clean today, taking the Klonopin "as prescribed", have not abused it for 42 days, and have been doing my taper schedule!! Yeah!!).

It has taken me a while to get from "major abuse" -- the constant planning and counting pills, how early could I get them refilled? how many do I have until the next refill? I would write down the days in a month on a big sheet of paper and stack the pills up on each day to see how many I could take, shifting them around, the pills completely ruled my life, I had a piece of paper I would revise day by day by day that I carried with me at all times, just as the person below said -- I am now down to 1.5 mg per day, which is a miracle for me, the obsession and compulsion to abuse the Klonopin has been lifted.

The withdrawal is absolutely HORRIBLE, violent headaches, nausea, dizziness, just feel like hell, some days I have been totally incapacitated in a ball on my couch, but also someone mentioned by Divine Intervention I have had the gift of Recovery once again (have not had a drink in 10 years), I do not now have the obsession/compulsion to abuse the Klonopin that I did a few months ago, have been cutting 1/4 of a .5 mg tablet every 20 days or so, it is so small a cut, but I cannot believe how sick I get. I am taking a rest now at 1.5 mg as I my son is in the Navy in Georgia and he and his wife are expecting a baby in the next 3-5 weeks (she has had some problems, I believe the Baby will be early), and I am going to drive down there myself from Pgh. PA in the next few weeks, then me and my boyfriend are going on a 10-day much needed vacation in October (have no idea how he is sticking with me through this Withdrawal, but he is a Godsend, he is also a recovering addict - 4+ years clean), I travel for business 2 weeks in November, and my son and his wife and new Baby are coming home for Christmas, and I REFUSE to be sick with withdrawal through any of this, I need a break, it has taken such an emotional, physical, and spiritual toll on me over the past 5 months, I cannot take it any more. Working each day just drains me, I have nothing left when I get home, but to crawl into bed. But it does subside after about 15-20 days, and then I would make another cut, but I need a break and want to feel healthy for my upcoming life-events, living life.

Anway, to my point, I also take Seroquel, I had a nervous breakdown 1.5 years ago, and was put on 100 mg for anxiety and sleep. And it worked. I had not slept for more than 2-3 hours for months, lost 30 lbs, was extremely sick, had to take 1 month off of work on Short Term Disability because one day I just could not work any longer, I just stood up and told my boss I had to go home, I could not work!!

but once I began taking 100 mg Seroquel about 2 hours before bedtime, I was finally able to sleep and began to get better. I was taking Ambien CR and Restoril at the same time, and still waking up after 2-3 hours!! I am not advocating Seroquel as a sleep aid, because it does have side affects, but I don't think the dose I was on was that high, I know it was first prescribed for schizophrenia, and that dose is sometimes 600 - 800 mg per day....

But now that I am withdrawing from the Klonopin, was having insomnia again as a side affect, so I asked to be bumped up to 150 mg Seroquel, and now I fall asleep as an earlier poster said in about 1/2 hour!! But I have only been taking this dose for a few days, and the same thing happened when I first went on the 100 mg, so I know it will level out soon, but it will help me fall asleep 1.5-2 hours after I take the 150 mg at night. Also, as an aside, I also have suffered from depression since I can remember, but was that a side affect of my alcoholism, drug addiction, etc., who knows? But I noticed I have NOT been depressed since taking the 100 mg. starting 1.5 years ago. I have anxiety, feel like physical HELL with this withdrawal, but I am not depressed. Seroquel was recently "approved", whatever the heck that means, for bipolar depression, and mania, and believe me, it has helped me during this very hard time of Benzo Withdrawal. Coincidence? Who knows!!

So, you have to weigh the risks against the benefits, I personally choose to take the Seroquel at 150 mg per night, sleep like a Baby, little groggy when I wake up, but it is better than only 2-3 hours of sleep I was getting, I work in scientific publishing, my job is very "brain" intense all day long, if I don't sleep, I cannot effective work, I am having enough cognitive trouble with this Klonopin Withdrawal, I literally feel I have had brain surgery and have lost part of my intelligence, and I will lose my job, I am divorced and support myself, so for me, the Seroquel has greatly helped with my benzo withdrawal, and depression, in that I can at least sleep.

I will re-think the Seroquel after I completely get off the Klonopin, whenever that will be, but I do also believe it is helping with my depression, or maybe now that I am not abusing Klonopin, maybe that has helped lift my depression.

So, we all have to make our own decisions about these things, but someone asked if anyone else was on Seroquel, so I just wanted to give my experience.

Good luck!!

Navy_Sub_Mom





All times are GMT -7. The time now is 08:57 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!